Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 149, NWS Raleigh, NC

August 31, 2020Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 31, 2020, 5:22 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2020, 5:22 PM EDT (21:22 UTC)
Expired
Aug 31, 2020, 6:00 PM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alamance County, NC, Guilford County, NC

The radar

The Raleigh/Durham radar (KRAX), 99 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

429 
WUUS52 KRAH 312122
SVRRAH
NCC001-081-312200-
/O.NEW.KRAH.SV.W.0149.200831T2122Z-200831T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
522 PM EDT Mon Aug 31 2020

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northern Alamance County in central North Carolina...
  Northeastern Guilford County in central North Carolina...

* Until 600 PM EDT.

* At 521 PM EDT, a severe thunderstorm was located over McLeansville,
  or 8 miles east of Greensboro, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Greensboro, Burlington, Graham, Mebane, McLeansville, Elon,
  Gibsonville, Haw River, Swepsonville and Alamance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm is rotating and may be capable of producing a 
tornado. Move quickly to a safe shelter such as an interior room, a 
bathroom, closet or basement.

&&

LAT...LON 3622 7932 3615 7926 3612 7926 3600 7932
      3604 7977 3619 7976
TIME...MOT...LOC 2121Z 264DEG 24KT 3611 7969 

HAIL...0.75IN
WIND...60MPH
 
$$

GIH
2 follow-up statements
444 
WWUS52 KRAH 312142
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
542 PM EDT Mon Aug 31 2020

NCC001-081-312200-
/O.CON.KRAH.SV.W.0149.000000T0000Z-200831T2200Z/
Alamance NC-Guilford NC-
542 PM EDT Mon Aug 31 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHERN ALAMANCE AND NORTHEASTERN GUILFORD COUNTIES...

At 541 PM EDT, a severe thunderstorm was located over McLeansville,
or 9 miles west of Burlington, moving east at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Burlington, Graham, McLeansville, Elon, Gibsonville, Haw River,
Swepsonville, Alamance, Lake Guilford Mackintosh Marina and Lake
Cammack Park & Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3621 7939 3614 7931 3607 7931 3601 7939
      3603 7961 3603 7967 3619 7966
TIME...MOT...LOC 2141Z 263DEG 19KT 3612 7961 

HAIL...0.75IN
WIND...60MPH
 
$$

GIH
949 
WWUS52 KRAH 312152
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
552 PM EDT Mon Aug 31 2020

NCC001-081-312202-
/O.EXP.KRAH.SV.W.0149.000000T0000Z-200831T2200Z/
Alamance NC-Guilford NC-
552 PM EDT Mon Aug 31 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALAMANCE AND
NORTHEASTERN GUILFORD COUNTIES WILL EXPIRE AT 600 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty 
winds and heavy rain are still possible with this thunderstorm as it 
crosses Alamance county.

LAT...LON 3621 7939 3614 7931 3607 7931 3601 7939
      3603 7961 3603 7967 3619 7966
TIME...MOT...LOC 2152Z 264DEG 24KT 3613 7954 

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:25 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 31, 3:25 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
325 PM EDT Mon Aug 31 2020

.SYNOPSIS...
A series of upper level disturbances moving through the region will
interact with very moist air and a pair of nearly stationary fronts
extending across the Carolinas through Tuesday night. Meanwhile,
an area of low pressure off the Carolina coast will remain offshore
as it moves northeast away from the area Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 325 PM Monday...

Flanked by a pair of quasi-stationary surface fronts; one just to
our NE and the other just to our SW; an anomalously moist airmass,
featuring PWATs of 2-2.25(1 to 2 S.D. above normal), will remain in
place through Tuesday. While not as vigorous as the upper impulse
that traversed the southern and central Appalachians earlier this
morning, a weakly perturbed flow aloft will continue to support
scattered to numerous showers and thunderstorms through the evening
with the greatest coverage expected across the NC Piedmont.
Nocturnal stabilization and convective overturning should lead to a
gradual decrease in convective intensity and coverage overnight, but
given the deep moisture in place, we could see some weak convection
linger all night.

Now that the vigorous impulse has lifted near the Mason-Dixon Line,
the belt of enhanced shear 25 to 35 kts that we had sitting over our
NW Piedmont have shifted off to the north as well. Thus, expect the
severe threat for the remainder of the afternoon and evening to be
generally isolated. Localized/isolated flooding threat, mainly in
urban/poor drainage areas, will persist across the NC Piedmont as
well. Lows tonight in the 70s.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 325 PM Monday...

The area of low pressure currently SE of Wilmington, which the NHC
is tracking closely for tropical development, will move NE near but
will remain offshore of the NC coast Tuesday and Tuesday night.
The low will drag the front that's currently south of the area into
SE NC on Tuesday. Meanwhile, a wedge of weak high pressure will
extend over the NW Piedmont on Tuesday.

With a moist and moderately unstable airmass in place, the continued
perturbed flow aloft will support scattered showers and storms area-
wide Tuesday afternoon. Modest shear could support an isolated
severe storm or two. Convection will diminish with nocturnal
cooling.

Highs Tuesday will range from lower 80s NW to near 90 SE. Lows 70 to
75.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 230 PM Monday...

The sub-tropical ridge will extend into the Carolinas through
Wednesday night as an upper level trough swings through the southern
Plains. Meanwhile at the surface, a trough will remain in place over
the Appalachians as a low moves through New England. High pressure
over the Gulf and Bermuda high over the Atlantic will be in place on
Wednesday and linger through Thursday.

The extended forecast period hints at a possible change in the
summertime pattern that has persisted over the region with more
highly amplified troughs digging into the CONUS. A strong low
pressure system will progress east across southern Canada Thursday
and Friday with the upper trough and attendant cold front at the
surface extending south into the northern Plains/MS Valley, surging
east through Friday. As the cold front moves into the mid-Atlantic
Friday/Saturday, the surface trough will shift east and south of the
area while the upper trough remains over the Northeast and mid-
Atlantic. The front will move into central NC from the north,
advecting cooler, drier air into the area before lifting northward
again Sunday/Monday. Medium-range models indicate cold Canadian high
pressure surging southeast through the CONUS Sunday through Monday
as an upper level shortwave swings through and amplifies the trough.
However, the cold front and best CAA are not expected to make it
into the mid-Atlantic.

Temperatures will be slightly above normal and gradually moderating
Wednesday through Friday, with highs in the upper 80s to low 90s and
lows in the low to mid 70s. From Friday night through Monday, expect
a decreasing temperature trend with highs in the low to mid 80s and
lows in the mid to upper 60s by Saturday and Sunday.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 200 PM Monday...

KINT and KGSO: Though ceilings could briefly lift to low-end VFR this
afternoon, ceilings are expected to remain predominately IFR to MVFR
this afternoon/early evening, before lowering to LIFR overnight,
with areas of fog possible. IFR restrictions in heavy showers and
thunderstorms will also be possible through the evening, before
convection gradually weakens and dissipates overnight. The widespread
LIFR to IFR ceilings will slowly lift to VFR during the early to mid
afternoon with scattered showers and thunderstorms Tuesday afternoon.

KRDU, KFAY, and KRWI: Low-end VFR ceilings are expected this
afternoon with scattered showers and thunderstorms potentially
lingering through the evening and early overnight hours, mainly at
KRDU and KFAY. Additionally, widespread MVFR to IFR ceilings are
expected to develop, with area of fog possible. Ceilings will
gradually to MVFR and then VFR during the mid to late morning hours
with scattered showers and thunderstorms expected across all of
central NC.

Outlook: Isolated to widely scattered diurnal rain chances are
expected Wednesday through Thursday. A cold front moving into the
area from the NW will bring widespread rain chances to the area on
Friday. Additionally, the risk for sub-VFR restrictions in
fog/stratus will be possible each morning.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...KC
AVIATION...CBL
Hazardous weather outlook, Aug 31, 3:32 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
332 PM EDT Mon Aug 31 2020

NCZ011-027-028-042-043-078-089-011945-
Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson-
332 PM EDT Mon Aug 31 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat indices of 103 to 105 degrees are possible Wednesday, Thursday,
and Friday. A heat advisory may be needed for portions of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>010-024>026-040-041-075>077-085-086-088-011945-
Person-Granville-Vance-Warren-Orange-Durham-Franklin-Chatham-Wake-
Moore-Lee-Harnett-Scotland-Hoke-Cumberland-
332 PM EDT Mon Aug 31 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Thunderstorms capable of producing locally damaging winds
are possible through this evening. Additionally isolated heavy
rainfall of 1 to 2 inches could result in flooding in urban and poor
drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat indices greater than 100 degrees are possible Wednesday,
Thursday, and Friday. A heat advisory may be needed for portions of
the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ021>023-038-039-073-074-083-084-011945-
Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-Anson-
Richmond-
332 PM EDT Mon Aug 31 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Thunderstorms capable of producing locally damaging winds and
possibly an isolated tornado are possible through the evening.
Additionally isolated heavy rainfall of 1 to 2 inches could result in
flooding in urban and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Aug 31, 12:03 PM EDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1203 PM EDT Mon Aug 31 2020

NCZ073-074-083-084-311700-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-
1203 PM EDT Mon Aug 31 2020

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT EASTERN
ANSON...SOUTHERN MONTGOMERY...CENTRAL RICHMOND AND SOUTHEASTERN
STANLY COUNTIES UNTIL 100 PM EDT...

At 1202 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms along a line extending from 10 miles northeast
of Ansonville to near Wadesboro. Movement was east at 15 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Rockingham, Wadesboro, Troy, Hamlet, Biscoe, Ansonville, Mount
Gilead, Ellerbe, Dobbins Heights and Candor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3540 7975 3491 7967 3483 8014 3529 8010
TIME...MOT...LOC 1602Z 247DEG 14KT 3524 8003 3492 8007

23
Local storm report, Aug 31, 12:55 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1255 PM EDT MON AUG 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLASH FLOOD      3 SE PLYLER             35.34N 80.25W
08/31/2020                   STANLY             NC   911 CALL CENTER

            MULTIPLE FLOODED ROADWAYS WEST OF ALBEMARLE,
            NC. SOME ROADWAYS INCLUDE, HIGHWAY 73 NEAR
            HATLEY FARM ROAD, AND CANTON & RUTHERFORD
            ROAD INTERSECTION.

&&

AS
Special weather statement, Aug 31, 3:04 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
304 PM EDT Mon Aug 31 2020

NCZ038-312000-
Davidson NC-
304 PM EDT Mon Aug 31 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAVIDSON COUNTY UNTIL
400 PM EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm near
Salisbury, moving east at 20 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding will also be possible with this storm.

Locations impacted include...
Lexington, Thomasville, Linwood, Denton, Gordontown, High Rock Lake
Marina & Campground, High Rock Lake, High Rock Boat Dock Marina and
Welcome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3584 8048 3583 8046 3584 8045 3583 8043
      3585 8042 3585 8039 3587 8040 3593 8005
      3565 8006 3565 8030 3568 8033 3571 8032
      3572 8033 3572 8038 3574 8046 3577 8045
      3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 1903Z 262DEG 17KT 3574 8050

JD
Special weather statement, Aug 31, 4:03 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
403 PM EDT Mon Aug 31 2020

NCZ041-042-077-312100-
Johnston NC-Harnett NC-Wake NC-
403 PM EDT Mon Aug 31 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARNETT...WAKE AND
NORTHWESTERN JOHNSTON COUNTIES UNTIL 500 PM EDT...

At 401 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fuquay-Varina, or 12 miles south of Cary, moving north at 20 mph.

Wind gusts up to 45 mph will be possible with this storm.

Heavy rain and minor flooding will also be possible with this storm.

Locations impacted include...
Raleigh, Cary, Garner, Fuquay-Varina, Clayton, Angier, Apex, Holly
Springs, Knightdale and Wendell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways. Drivers are urged to slow down and use
extra caution to avoid hydroplaning.

&&

LAT...LON 3544 7870 3558 7889 3600 7870 3579 7832
TIME...MOT...LOC 2001Z 202DEG 16KT 3559 7875

10
Special weather statement, Aug 31, 4:53 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
453 PM EDT Mon Aug 31 2020

NCZ008-026-041-312200-
Franklin NC-Wake NC-Granville NC-
453 PM EDT Mon Aug 31 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRANVILLE...
NORTHEASTERN WAKE AND WESTERN FRANKLIN COUNTIES UNTIL 600 PM EDT...

At 452 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raleigh, moving northeast at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding will also be possible with this storm.

Locations impacted include...
Raleigh, Creedmoor, Louisburg, Wake Forest, Franklinton, Bunn,
Knightdale, Rolesville, Youngsville and Falls Lake State Rec Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways. Drivers are urged to slow down and use
extra caution to avoid hydroplaning.

&&

LAT...LON 3619 7855 3618 7850 3618 7849 3616 7846
      3617 7844 3616 7842 3617 7841 3600 7815
      3576 7851 3583 7869 3601 7870 3608 7873
      3620 7868
TIME...MOT...LOC 2052Z 204DEG 21KT 3586 7861

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 6:28 AM EDTSpecial Weather StatementRAHDavidson, Stanly62 min
Aug 31, 6:50 AM EDTSpecial Weather StatementRAHStanly40 min
Aug 31, 6:56 AM EDTSevere Thunderstorm WarningRAHStanly49 min
Aug 31, 8:09 AM EDTSpecial Weather StatementRAHStanly66 min
Aug 31, 9:02 AM EDTAreal Flood AdvisoryRAHStanly3 hr
Aug 31, 10:14 AM EDTFlash Flood Warning Considerable damage threatRAHStanly3 hr
Aug 31, 10:31 AM EDTSpecial Weather StatementRAHMontgomery59 min
Aug 31, 10:34 AM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly33 min
Aug 31, 10:51 AM EDTSpecial Weather StatementRAHAnson54 min
Aug 31, 12:03 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond57 min
Aug 31, 3:04 PM EDTSpecial Weather StatementRAHDavidson56 min
Aug 31, 4:03 PM EDTSpecial Weather StatementRAHWake57 min
Aug 31, 4:14 PM EDTAreal Flood AdvisoryRAHDavidson67 min
Aug 31, 4:53 PM EDTSpecial Weather StatementRAHFranklin67 min
Aug 31, 4:57 PM EDTAreal Flood AdvisoryRAHGuilford2 hr
Aug 31, 5:36 PM EDTSpecial Weather StatementRAHGranville, Vance54 min
Aug 31, 5:57 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Wake3 hr
Aug 31, 6:04 PM EDTSpecial Weather StatementRAHAlamance, Orange56 min
Aug 31, 6:22 PM EDTSpecial Weather StatementRAHJohnston53 min
Aug 31, 6:24 PM EDTSpecial Weather StatementRAHVance, Warren51 min
Aug 31, 6:48 PM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Durham, Orange, Wake5 hr
Aug 31, 6:56 PM EDTFlash Flood Warning Considerable damage threatRAHHarnett, Johnston, Wake5 hr
Aug 31, 7:49 PM EDTAreal Flood AdvisoryRAHGranville, Person, Vance, Warren69 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.